Alert archive / Texas / High Wind Watches in 2018
High Wind Watch 3, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind watch at Jan 14, 2018, 4:20 AM CST. It took effect at Jan 15, 2018, 6:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 14, 2018, 4:20 AM CST (10:20 UTC)
- In effect from
- Jan 15, 2018, 6:00 PM CST
- Expired
- Jan 14, 2018, 2:28 PM CST
- In force
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted.
172 WWUS74 KMAF 141020 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 420 AM CST Sun Jan 14 2018 ...HIGH WIND WATCH IN EFFECT FOR GUADALUPE PASS LATE MONDAY AFTERNOON THROUGH TUESDAY MORNING... .A strong cold front will move through the region Monday afternoon and Monday night accompanied by gusty northeasterly winds. Beginning late Monday afternoon, high winds are expected through Guadalupe Pass, continuing through Tuesday morning. Very cold temperatures will also result in wind chill values near or below zero Tuesday morning. TXZ258-142200- /O.NEW.KMAF.HW.A.0003.180116T0000Z-180116T1500Z/ Guadalupe Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 320 AM MST Sun Jan 14 2018 ...HIGH WIND WATCH IN EFFECT FROM LATE MONDAY AFTERNOON THROUGH TUESDAY MORNING... The National Weather Service in Midland/Odessa has issued a High Wind Watch, which is in effect from late Monday afternoon through Tuesday morning. * TIMING...Late Monday afternoon through Tuesday morning. * WINDS...Northeast 40 to 50 mph with gusts up to 60 mph. * IMPACTS...These winds will make driving difficult for motorists driving high profile vehicles such as campers, vans, and tractor trailers. In addition, very cold air will combine with the winds to produce wind chill values near zero. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
1 follow-up statement
325 WWUS74 KMAF 142028 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 228 PM CST Sun Jan 14 2018 ...HIGH WIND WARNING NOW IN EFFECT FOR GUADALUPE PASS LATE MONDAY AFTERNOON THROUGH TUESDAY MORNING... .A strong cold front will move through the region Monday afternoon and Monday night accompanied by gusty northeasterly winds. Beginning late Monday afternoon, high winds will occur through Guadalupe Pass, continuing through Tuesday morning. Very cold temperatures will also result in wind chill values near zero Tuesday morning. TXZ258-151100- /O.UPG.KMAF.HW.A.0003.180116T0000Z-180116T1500Z/ /O.NEW.KMAF.HW.W.0003.180116T0000Z-180116T1500Z/ Guadalupe Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 128 PM MST Sun Jan 14 2018 ...HIGH WIND WARNING IN EFFECT FROM 5 PM MONDAY TO 8 AM MST TUESDAY... The National Weather Service in Midland/Odessa has issued a High Wind Warning, which is in effect from 5 PM Monday to 8 AM MST Tuesday. The High Wind Watch is no longer in effect. * TIMING...Late Monday afternoon through Tuesday morning. * WINDS...Northeast 40 to 50 mph with gusts up to 60 mph. * IMPACTS...These winds will make driving difficult for motorists driving high profile vehicles such as campers, vans, and tractor trailers. In addition, very cold air will combine with the winds to produce wind chill values near zero. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Jan 13, 11:11 PM CST, 5 hours 9 minutes earlier.
Area forecast discussion, Jan 13, 11:11 PM CST, 5 hours 9 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 1111 PM CST Sat Jan 13 2018 .AVIATION... 06Z TAF issuance VFR conditions with light winds through the TAF period. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 49 27 56 33 / 0 0 0 0 Carlsbad 51 25 58 30 / 0 0 0 0 Dryden 54 32 58 35 / 0 0 0 0 Fort Stockton 54 31 59 35 / 0 0 0 0 Guadalupe Pass 48 34 55 37 / 0 0 0 0 Hobbs 49 23 57 28 / 0 0 0 0 Marfa 57 23 62 27 / 0 0 0 0 Midland Intl Airport 50 28 57 33 / 0 0 0 0 Odessa 51 28 57 32 / 0 0 0 0 Wink 52 25 58 29 / 0 0 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 29
Hazardous weather outlook, Jan 14, 3:18 AM CST, 1 hour 2 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 318 AM CST Sun Jan 14 2018 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-150930- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 318 AM CST Sun Jan 14 2018 /218 AM MST Sun Jan 14 2018/ This hazardous weather outlook is for portions of southeast New Mexico, southwest Texas and western Texas. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Monday night and Tuesday, a wintry mix of precipitation will be possible across portions of West Texas and Southeast New Mexico. Accumulations will be light. Strong gap winds will be possible through Guadalupe Pass Monday night. Another round of wintry precipitation will be possible Wednesday night. Freezing rain and sleet will be possible across portions of the upper Colorado River Valley, southeast Permian Basin, Davis Mountains, Stockton Plateau, Big Bend area, and lower Trans Pecos. Accumulations will be light. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... http://weather.gov/midland 44
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 14, 2:28 PM CST | High Wind Warning | MAF | 43 hr |
Nearby
High Wind Watches in Texas, 2018Every high wind watch in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.